Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 2, NWS Raleigh, NC

March 7, 200831 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Mar 7, 2008, 3:00 PM EST for 31 counties in North Carolina. It took effect at Mar 8, 2008, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 3:00 PM EST (20:00 UTC)
In effect from
Mar 8, 2008, 9:00 AM EST
Expired
Mar 8, 2008, 6:00 PM EST
In force
9 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 072004
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST FRI MAR 7 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA LATE
TONIGHT AND SATURDAY MORNING...ASSOCIATED WITH AN INTENSIFYING LOW
PRESSURE SYSTEM MOVING THROUGH THE CAROLINAS AND THE MID-ATLANTIC 
STATES. IN ADDITION TO GUSTY WINDS WITH SHOWERS AND ANY 
THUNDERSTORMS...WINDS WILL SHIFT TO THE SOUTHWEST AND WEST...GUSTING 
TO AROUND 45 MPH BY EARLY AFTERNOON. 

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080345-
/O.NEW.KRAH.WI.Y.0002.080308T1400Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
300 PM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST SATURDAY.
FREQUENT WIND GUSTS AROUND 45 MPH WILL OCCUR OVER CENTRAL NORTH
CAROLINA MAINLY FROM LATE MORNING SATURDAY THROUGH THE AFTERNOON.

A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA LATE
TONIGHT AND SATURDAY MORNING...ASSOCIATED WITH AN INTENSIFYING LOW
PRESSURE SYSTEM MOVING THROUGH THE CAROLINAS AND THE MID-ATLANTIC
STATES. IN ADDITION TO GUSTY WINDS WITH SHOWERS AND ANY
THUNDERSTORMS... WINDS WILL SHIFT TO THE SOUTHWEST AND
WEST...GUSTING TO AROUND 45 MPH BY EARLY AFTERNOON. WEST WINDS
WILL BEGIN TO DIMINISH QUICKLY TOWARD NIGHTFALL...BUT DURING THE
LATE MORNING AND ESPECIALLY DURING THE AFTERNOON...WIND GUSTS WILL
BE STRONG ENOUGH TO PRODUCE ISOLATED WIND DAMAGE. THIS INCLUDES
DOWNED TREE LIMBS AND EVEN A FEW DOWNED TREES...PARTICULARLY WHERE
THE SOIL IS VERY WET DUE TO RECENT RAINS.

IN ADDITION...WITH A WIND ADVISORY IN EFFECT...BE SURE TO SECURE
ANY LOOSE...OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND. WIND GUSTS
TO 45 MPH CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DJF/JAO
6 follow-up statements
000
WWUS72 KRAH 080257
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EST FRI MAR 7 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA SATURDAY...


NCZ007>011-021>028-038>043-073>078-083>086-088-089-081100-
/O.CON.KRAH.WI.Y.0002.080308T1400Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
955 PM EST FRI MAR 7 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
SATURDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE
WESTERN CAROLINAS OVERNIGHT... AND SWEEP A STRONG COLD FRONT THROUGH
CENTRAL NORTH CAROLINA SATURDAY MORNING. 

INITIALLY STRONG GUSTY WINDS MAY ACCOMPANY ANY SHOWERS AND
THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT. THEN WINDS WILL
SHIFT TO THE SOUTHWEST AND WEST BEHIND THE FRONT AND GUST TO
AROUND 45 MPH FOR SEVERAL HOURS FROM LATE MORNING SATURDAY THROUGH
THE SATURDAY AFTERNOON. THESE WIND GUSTS MAY BE STRONG ENOUGH TO
PRODUCE ISOLATED WIND DAMAGE... INCLUDING DOWNED TREE LIMBS AND
EVEN A FEW DOWNED TREES... PARTICULARLY WHERE THE SOIL IS VERY WET
DUE TO RECENT RAINS.

RESIDENTS SHOULD SECURE ANY LOOSE...OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND. WIND GUSTS TO 45 MPH CAN ALSO MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. 
 
$$

MWS
000 
WWUS72 KRAH 080906
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EST SAT MAR 8 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081715-
/O.CON.KRAH.WI.Y.0002.080308T1400Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
406 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON. 

WINDS WILL SHIFT TO THE SOUTHWEST AND WEST... AND INCREASE IN STRENGTH
BEHIND A COLD FRONT THIS MORNING INTO THE AFTERNOON. SUSTAINED WINDS
OF 20 TO 30 MPH... WITH GUSTS TO BETWEEN 40 AND 50 MPH ARE EXPECTED
THIS AFTERNOON. THESE WINDS MAY BE STRONG ENOUGH TO BREAK TREE LIMBS
OR DOWN SOME TREES.

OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND SHOULD BE SECURED. CAUTION
IS ADVISED FOR THOSE WALKING OR DRIVING TODAY. BE ESPECIALLY CAUTIOUS
AROUND TREES OR UNSECURED OBJECTS.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET THIS EVENING.


$$


BADGETT
000 
WWUS72 KRAH 081452 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
952 AM EST SAT MAR 8 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082300-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
952 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THIS MORNING...WINDS HAVE SHIFTED TO THE SOUTHWEST ACROSS CENTRAL
NORTH CAROLINA WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS
EXCEEDING 40 MPH. STRONG WINDS FROM THE SOUTHWEST AND WEST WILL
CONTINUE BEHIND A COLD FRONT THROUGH THIS AFTERNOON WITH GUSTS TO
BETWEEN 40 AND 50 MPH. 

THESE WINDS MAY BE STRONG ENOUGH TO BREAK TREE LIMBS OR UPROOT
SOME TREES IN THE SOGGY SOILS FROM RECENT RAINFALL. OUTDOOR
OBJECTS SHOULD BE SECURED. PEDESTRIANS SHOULD LOOK OUT FOR FALLING
OR BLOWING OBJECTS. MOTORISTS OF HIGH PROFILE VEHICLES MAY
ENCOUNTER DIFFICULT DRIVING CONDITIONS BECAUSE OF THE STRONG WIND
GUSTS.  CAUTION IS ADVISED.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET THIS EVENING.

$$
RFG
000 
WWUS72 KRAH 081705 AAB
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EST SAT MAR 8 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082300-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1205 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

WITH THE RUSH OF COLDER AIR FROM THE WEST...SUSTAINED WINDS HAVE
REACHED 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. A MIDDAY
REPORT FROM FAYETTEVILLE INDICATED A WIND GUST OF 53 MPH. THESE
STRONG WINDS WILL CONTINUED THROUGH THE AFTERNOON OVER CENTRAL
NORTH CAROLINA.

THESE WINDS MAY BE STRONG ENOUGH TO BREAK TREE LIMBS OR UPROOT
SOME TREES IN SOILS SATURATED BY RECENT RAINFALL. OUTDOOR OBJECTS
SHOULD BE SECURED. PEDESTRIANS SHOULD LOOK OUT FOR FALLING OR
BLOWING OBJECTS. MOTORISTS OF HIGH PROFILE VEHICLES MAY ENCOUNTER
DIFFICULT DRIVING CONDITIONS BECAUSE OF THE STRONG WIND GUSTS.
CAUTION IS ADVISED.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET THIS EVENING.

$$

RFG
000 
WWUS72 KRAH 081759 AAC
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1259 PM EST SAT MAR 8 2008

...STRONG WINDS WILL AFFECT CENTRAL NORTH CAROLINA TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082300-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1259 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

WITH THE RUSH OF COLDER AIR FROM THE WEST...SUSTAINED WINDS HAVE
REACHED 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. MIDDAY
REPORTS FROM FAYETTEVILLE AND ROCKY MOUNT-WILSON AIRPORT INDICATED
WIND GUSTS OF 53 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH
THE AFTERNOON OVER CENTRAL NORTH CAROLINA.

EMERGENCY OFFICIALS FROM THE VARIOUS COUNTIES HAVE REPORTED
SEVERAL TREES BEING BLOWN DOWN AND NUMEROUS POWER OUTAGES.

WINDS THIS AFTERNOON WILL CONTINUE TO BE STRONG ENOUGH TO BREAK
TREE LIMBS OR TO BLOW DOWN TREES...IN SOME CASES ACROSS POWER
LINES. OUTDOOR OBJECTS SHOULD BE SECURED. PEDESTRIANS SHOULD LOOK
OUT FOR FALLING OR BLOWING OBJECTS. MOTORISTS OF HIGH PROFILE
VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS BECAUSE OF THE
STRONG WIND GUSTS. CAUTION IS ADVISED.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET THIS EVENING.

$$
RFG
000 
WWUS72 KRAH 082308
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EST SAT MAR 8 2008

...STRONG GUSTY WINDS HAVE SUBSIDED ACROSS CENTRAL NORTH
CAROLINA...


NCZ007>011-021>028-038>043-073>078-083>086-088-089-090015-
/O.EXP.KRAH.WI.Y.0002.000000T0000Z-080308T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
608 PM EST SAT MAR 8 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WINDS THAT
GUSTED TO BETWEEN 45 AND 55 MPH ACROSS CENTRAL NORTH CAROLINA
EARLIER TODAY HAVE SUBSIDED. HOWEVER... SUSTAINED WINDS BETWEEN 10
AND 20 MPH... WITH GUSTS BETWEEN 20 AND 30 MPH WILL CONTINUE
THROUGH ABOUT 8 PM. THE WIND WILL THEN CONTINUE TO GRADUALLY
DIMINISH INTO THE 8 TO 15 MPH RANGE... WITH OCCASIONAL GUSTS TO
NEAR 20 MPH OVERNIGHT.

EMERGENCY OFFICIALS FROM COUNTIES THROUGHOUT CENTRAL NORTH CAROLINA 
HAVE REPORTED NUMEROUS TREES AND TREE LIMBS BLOWN DOWN... WITH 
NUMEROUS POWER OUTAGES ALSO REPORTED. CAUTION IS ADVISED TO
MOTORISTS THIS EVENING... AS DEBRIS... INCLUDING LARGE TREE LIMBS
ON AREA ROADWAYS... WILL BE DIFFICULT TO SEE AT NIGHT.

$$

MWS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 7, 1:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EST FRI MAR 7 2008

.SYNOPSIS...
A STRENGTHENING STORM SYSTEM OVER THE DEEP SOUTH WILL MOVE NORTHEAST
TOWARD NORTH CAROLINA THIS AFTERNOON AND TONIGHT...AND CROSS THE
REGION SATURDAY. THIS WEATHER SYSTEM WILL BRING A RISK OF SEVERE
THUNDERSTORMS TO THE REGION LATE TODAY THROUGH SATURDAY MORNING.
VERY WINDY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 145 PM FRIDAY...

CONVECTION ACROSS THE FL PENINSULA APPEARS TO BE DISRUPTING LOW
LEVEL MOISTURE TRANSPORT AND INSTABILITY INTO CENTRAL NC. THIS IS
BEGINNING TO HAVE RAMIFICATIONS ON POTENTIAL FOR SEVERE STORMS
ACROSS CENTRAL NC LATE TONIGHT AND SATURDAY MORNING.

LONGER CONVECTION MAINTAINS ITSELF TO OUR SOUTH...LONGER THE LOW
LEVEL AIR MASS WILL REMAIN FAIRLY STABLE OVER VAST MAJORITY OF
CENTRAL NC. AS INITIAL UPPER LEVEL WAVE EXITS REGION LATE
TODAY/EARLY TONIGHT...SUBSIDENCE BEHIND THIS FEATURE WILL LIKELY PUT
AN END TO THE WIDESPREAD RAIN WITH JUST SCATTERED SHOWERS (ISOLATED
THUNDER?) EXPECTED THIS EVENING/OVERNIGHT. MAIN DYNAMICS ASSOCIATED
WITH THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE FRONT BEGIN TO
IMPINGE OVER AREA BETWEEN 09-12Z SATURDAY THEN MOVE EAST INTO THE
COASTAL PLAIN 15-18Z. MAIN QUESTION NOW IS WHETHER THERE WILL BE
ENOUGH MID/UPPER LEVEL MOISTURE AVAILABLE TO SUPPORT SUSTAIN DEEP
CONVECTION. MOST MODELS HAVE BACKED OFF QUITE A BIT WITH AVAILABLE
MOISTURE ALOFT WITH THE GFS BONE DRY ABOVE 5K-8K FT AFTER 09Z SAT.
IF GFS VERIFIES...EXPECT NOTHING MORE THAN A BAND OF SHOWERS WITH
SURFACE FRONT.

WILL UPDATE HWO SHORTLY TO DIMINISH/FINE TUNE SEVERE WEATHER THREAT
TONIGHT/OVERNIGHT INTO SATURDAY.

WHILE TEMPS HAVE HELD IN THE 40S OVER THE NW HALF...TEMPS HAVE RISEN
WELL INTO THE 50S OVER THE SE COUNTIES...INDICATIVE OF W-NW MOVEMENT
OF COASTAL TROUGH. WILL NEED TO WATCH CONVECTIVE ELEMENTS IN
VICINITY OF THIS FEATURE AS UPPER LEVEL WAVE LIFTS NE ACROSS REGION
LATE THIS AFTERNOON. TEMPS WILL CONTINUE TO REBOUND ACROSS THE SE
HALF NEXT FEW HOURS. AT THIS TIME...EXPECT TEMPS IN THE TRIAD TO
HOLD STEADY AND SLOWLY RISE THROUGH 00-02Z THEN REBOUND INTO THE
LOW/MID 50S UNTIL FROPA AFT 12Z SAT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 215 AM FRIDAY...

FOR TONIGHT AND SATURDAY MORNING...THE FORECAST BECOMES EVEN MORE
PROBLEMATIC AS THE MAIN SURFACE LOW IS EXPECTED TO DEEPEN OVER THE
SOUTHERN APPALACHIANS OVERNIGHT...AND MOVE NE ACROSS WESTERN NC INTO
VA SATURDAY. AT FIRST GLANCE...MODELS SUGGEST A POTENTIAL FOR A
MAJOR SEVERE WEATHER OUTBREAK FOR SC/NC/VA. THE MID LEVEL TROUGH
DEEPENS AND BECOMES NEGATIVELY TILTED AS IT APPROACHES NC FROM THE
TN VALLEY... AS A STRONG MID LEVEL WIND MAX OF 120+ KT ROTATES
AROUND THE BASE OF THE TROUGH AND OVERHEAD OF CENTRAL NC. 12 HOUR H5
HEIGHT FALLS OF 180-240 METERS OCCUR... WHICH WOULD RESULT IN VERY
STRONG VERTICAL LIFT. LOW LEVEL WIND SHEAR FORECAST PROFILES BECOME
VERY ALARMING WITH 80-90KT SURFACE TO 6KM... AS THE SURFACE LOW
DEEPENS OVER WESTERN NC... TRACKING INTO VA...FOLLOWED BY THE STRONG
COLD FRONTAL PASSAGE. THE ONLY INHIBITING FACTORS THAT MAY PREVENT A
MAJOR SEVERE OUTBREAK APPEAR TO BE MARGINAL BOUNDARY LAYER MOISTURE
AND INSTABILITY RETURN (I.E) WARM SECTOR RETURN FLOW. IF WE DO GET
STRONG RETURN OF WARM MOIST AIR INTO THIS SYSTEM IN THE LOWER
LEVELS... IT WILL BE A VERY ACTIVE LATE FRIDAY NIGHT AND SATURDAY
MORNING. AT THE VERY LEAST... A STRONG LINE OF CONVECTION WITH THE
POTENTIAL FOR SOME DAMAGING WINDS WILL ACCOMPANY THE COLD FRONT
SATURDAY MORNING. STAY TUNED ON UPDATES ON THIS POTENTIAL SEVERE
WEATHER EVENT DURING THE DAY AND TONIGHT. A SLIGHT RISK OF SEVERE
FOR TONIGHT AND SATURDAY MORNING WILL BE MAINTAINED IN THE HAZARDOUS
WEATHER OUTLOOK. IT MAY NEED TO BE UPGRADED IN LATER SHIFTS...
DEPENDING ON AMOUNT OF RETURN WARM UNSTABLE AIR LATER TONIGHT...
BEFORE THE STRONG COLD FRONT PASSES SATURDAY MORNING.

SENSIBLE WEATHER TONIGHT WILL BE FOR THE STEADY RAIN TO SHIFT
NORTH INTO VA WITH THE LEAD WAVE THIS EVENING. STEADY TEMPS NW (IN
THE DAMMING REGION)... BEFORE RISING LATER TONIGHT. SLOWING RISING
TEMPS EXPECTED OVERNIGHT ELSEWHERE. TEMPS BY DAYBREAK SATURDAY
SHOULD RANGE FROM THE LOWER 50S NW TO LOWER 60S SE. SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE TONIGHT...
PUNCTUATED BY A POTENTIAL SQUALL LINE ASSOCIATED WITH THE MAIN
SURFACE FRONT AS IT ACCELERATES EAST OFF THE MOUNTAINS ACROSS
CENTRAL NC SATURDAY MORNING.

IN ADDITION TO THE SEVERE THREAT ALONG AND AHEAD OF THE FRONT
SATURDAY MORNING... WE ARE CONCERNED WITH A GRADIENT WIND EVENT
SATURDAY AFTERNOON. STRONG HEIGHT RISES ON THE BACK SIDE OF THE
MID LEVEL SYSTEM WILL COMBINE WITH A VERY TIGHT SURFACE PRESSURE
GRADIENT TO PRODUCE WESTERLY WINDS OF 20-30 MPH WITH POTENTIAL
GUSTS TO BETWEEN 40 AND 50 MPH. A WIND ADVISORY MAY BE NEEDED FOR
SATURDAY AFTERNOON IN LATER FORECASTS. SENSIBLE WEATHER SATURDAY
SHOULD BE WINDY CLEARING WEATHER IN THE AFTERNOON. TEMPS WILL BE
MILD TO START... BEFORE TURNING SHARPLY COLDER IN THE AFTERNOON
FROM THE NW... AS THE CAA REALLY KICKS IN.

SATURDAY NIGHT AND SUNDAY... THE STRONG WNW WINDS WILL GRADUALLY
DIMINISH LATE SATURDAY NIGHT. THE SURFACE HIGH WILL BUILD NEAR ON
SUNDAY FROM THE GULF COAST STATES ENSURING A RETURN TO
TRANQUILITY. A DRY AIR MASS AND SUBSIDENCE IN THE COLUMN SHOULD
KEEP MOSTLY CLEAR SKIES OVER THE AREA. BELOW NORMAL TEMPERATURES
ARE EXPECTED WITH LOWS MID 20S TO LOWER 30S. HIGHS MAINLY LOWER TO
MID 50S. -BADGETT

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 230 AM FRIDAY...

MONDAY:
THE LONG TERM PERIOD BEGINS WITH AN UPPER LEVEL WAVE DROPPING SOUTH
THROUGH THE GREAT LAKES...SPINNING UP A WEAK CLIPPER-TYPE LOW OVER
THE NORTHERN OHIO VALLEY AND SOUTHERN GREAT LAKES SUNDAY NIGHT. THIS
LOW TRANSLATES ENE INTO NEW ENGLAND DURING THE DAY MONDAY...WITH A
COLD FRONTAL PASSAGE ACROSS THE CAROLINAS MONDAY AFTERNOON. GIVEN A
VERY DRY ATMOSPHERE AND BRISK WESTERLY DOWNSLOPE FLOW PRECEDING THE
FRONT PER LATEST FORECAST SOUNDINGS...ANY PRECIP ASSOC/W THIS SYSTEM
WILL REMAIN WELL TO THE NORTH IN THE NORTHERN MID-ATLANTIC...AND
ALONG/WEST OF THE RIDGE-LINE IN VA/WV. FORECAST SOUNDINGS ARE
SHOWING A FAIRLY DEEP MIXED LAYER MONDAY AFTERNOON...UP TO 800MB...
WITH 30 KT FLOW AT THE TOP OF THE MIXED LAYER...AND 25 KT FLOW
THROUGHOUT MOST OF THE MIXED LAYER. AS LONG AS THE GFS FCST
SOUNDINGS ARE REASONABLY ACCURATE...WE SHOULD SEE 15-20 MPH
SUSTAINED WESTERLY WINDS WITH GUSTS UP TO 30-35 MPH ON MONDAY
AFTERNOON. WITH A DRY FRONTAL PASSAGE AND BRISK DOWNSLOPE FLOW...
DEWPOINTS SHOULD CRASH INTO THE 20S MON AFTERNOON...AND POSSIBLY
INTO THE TEENS. THIS WILL LEAD TO MINIMUM RH VALUES AT OR BELOW 25
PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW RH VALUES WOULD
POINT TO AN ENHANCED FIRE DANGER ON MONDAY...HOWEVER...WIDESPREAD
PRECIP ACROSS THE AREA TODAY AND SATURDAY WILL LIKELY INCREASE FUEL
MOISTURE LEVELS ENOUGH SO THAT THE FIRE WX THREAT IS MINIMAL. BELOW
NORMAL THICKNESSES ON MONDAY SHOULD LEAD TO BELOW NORMAL HIGH TEMPS
MONDAY...ALTHOUGH WITH BRISK DOWNSLOPE FLOW...TEMPS WILL LIKELY
REACH A FEW DEGREES ABOVE WHAT THE THICKNESSES ALONE WOULD SUGGEST.
WILL FORECAST HIGHS IN THE MID/UPPER 50S. LOW TEMPS MON NIGHT / TUE
MORNING IN THE LOWER/MID 30S.

TUESDAY THROUGH FRIDAY:
THE GFS AND ECMWF DIFFER IN THE TIMING OF AN UPPER LEVEL WAVE
TRAVERSING THE SOUTHERN CONUS DURING THIS PERIOD. THE GFS BRINGS
UPPER LEVEL ENERGY THROUGH THE MIDWEST AND DEEP SOUTH TUE
AFTERNOON...DEAMPLIFYING ALONG THE WAY...GENERATING A WEAK SFC LOW
THAT MOVES EAST THROUGH THE NORTHERN GOMEX TUE AND WED. THE ECMWF
STALLS THIS ENERGY IN THE DESERT SOUTHWEST ON TUE...NOT BRINGING IT
ACROSS THE SOUTHERN CONUS UNTIL WED/THU...WITH A SIMILAR WEAK SFC
LOW TRAVERSING THE NORTHERN GOMEX AND ACROSS THE FLORIDA PENINSULA.
BOTH THE GFS/ECMWF DO AGREE ON ANOTHER CLIPPER-TYPE LOW PASSING WELL
TO THE NORTH OF THE AREA TUE NIGHT AND WED MORNING...BUT THIS SYSTEM
SHOULD BE WELL ENOUGH TO THE NORTH THAT THERE WILL BE NO NOTICEABLE
EFFECT ON THE CAROLINAS. EITHER WAY...IT LOOKS LIKE A RATHER BENIGN
WEATHER PATTERN APPEARS ON TAP FOR AT LEAST TUE/WED...WITH MOSTLY
CLEAR TO PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPS FOR THIS TIME OF
YEAR. LATER IN THE WEEK...BOTH THE GFS/ECMWF TAKE ENERGY THAT COMES
ASHORE THE PACIFIC NW ON TUE...AND DIG IT SOUTHEAST THROUGH THE
ROCKIES TOWARD THE SOUTHEAST CONUS BY THU NIGHT AND FRI MORNING...
WITH A SFC LOW DEVELOPING EITHER IN THE TN VALLEY OR DEEP
SOUTH...AND POSSIBLY ALONG THE SOUTHEAST COAST AS WELL (MILLER
TYPE-B SETUP). THE GFS IS A BIT STRONGER THAN THE ECMWF WITH THE
UPPER LEVEL WAVE AND STRENGTH OF THE DEVELOPING SFC LOW. AT THIS
TIME...WILL SHOW A TREND OF INCREASING CLOUDS ON THURSDAY...WITH A
SLIGHT CHANCE (20%) OF RAIN THU NIGHT. WILL GO CLOSE TO CLIMATOLOGY
WITH TEMPS ON THU/FRI GIVEN THIS IS WELL OUT IN THE EXTENDED PERIOD
AND TEMPS WILL HIGHLY DEPEND ON THE EXACT TRACK OF ANY DEVELOPING
SFC LOW. -VINCENT

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 120 PM FRIDAY...

IFR/LIFR CONDITIONS WIDESPREAD ACROSS CENTRAL NC AT 16Z AND DO NOT
FORESEE MUCH IMPROVEMENT UNTIL LATE TODAY OR EARLY TONIGHT. AT THAT
TIME...COASTAL TROUGH/PSEUDO WARM FRONT EXPECTED TO LIFT NW THROUGH
THE COASTAL PLAIN AND SANDHILLS. THIS MAY TEMPORARILY CAUSE CEILINGS
TO LIFT TO AROUND 1K-2K FT AT FAY. OTHERWISE MOST OTHER SIRES
SHOULD MAINTAIN CEILING BELOW 1K FT WITH CEILINGS AOB 500 FT IN THE
TRIAD.

LOW LEVEL WIND SHEAR DEFINITE CONCERN THIS AFTERNOON ALONG AND
AHEAD OF COASTAL TROUGH. WIND PROFILE DATA FROM COASTAL SC
INDICATING 50-55KT WIND AT 3K FT. THESE WINDS WILL TRANSLATE NWD
OVER OUR AREA THIS AFTERNOON. WITH NEAR SURFACE FLOW EXPECTED TO
REMAIN E-NE AROUND 10KTS...LLWS CONDITIONS WILL EXIST. THIS
CONDITION EXPECTED TO CONTINUE THROUGH THE PIEDMONT COUNTIES THIS
EVENING.-WSS

FOR 00Z SATURDAY-18Z SATURDAY...SUBSIDENCE IN WAKE OF EXITING
INITIAL SYSTEM MAY PROVIDE A LULL IN THE PRECIP ACROSS CENTRAL NC
TONIGHT. WHILE A FEW SHOWERS CANNOT BE RULED OUT...WIDESPREAD SHOWER
ACTIVITY DOES NOT APPEAR LIKELY. EXPECT STRATUS TO REMAIN OVER THE
REGION WITH BREEZY SLY FLOW. WINDS NEAR SURFACE 15-20KTS INCREASING
TO 45KT 1K-2KFT ABOVE THE SURFACE.

MODEL GUIDANCE HAS BACKED OFF ON THE AMOUNT OF AVAILABLE MOISTURE IN
THE MID/UPPER LEVELS OF THE ATMOSPHERE...POSSIBLY CHOKING OFF
POTENTIAL FOR DEEP/SEVERE CONVECTION ACROSS REGION OVERNIGHT INTO
SATURDAY MORNING. MEANWHILE KINEMATICS STILL STRONG WITH LOW LEVEL
JET OF 50-60KTS AND H3 JET OF 150+KT CROSSING REGION EARLY SATURDAY.
IN ADDITION...CONVECTION OVER THE FL PENINSULA APPEARS TO BE
DISRUPTING FLOW OF LOW LEVEL MOISTURE/INSTABILITY INTO REGION. WILL
NEED THIS CONVECTION TO DISSIPATE BEFORE WE CAN TAP LOW LEVEL MOIST
UNSTABLE AIR MASS RESIDING TO OUR S-SE.  THUS...MAY NOT SEE MUCH
CONVECTION ACROSS AREA UNTIL CLOSER TO DAYBREAK WHEN LOW LEVEL
CONFLUENCE INCREASES AHEAD OF FRONTAL SYSTEM. IF MODELS CORRECT WITH
DEPICTION OF MOISTURE ALOFT...CONVECTION MAY NOT OCCUR AT ALL OVER
THE WESTERN PIEDMONT...POSSIBLY NOT ORGANIZING UNTIL THE COASTAL
PLAIN.

AFTER FRONTAL PASSAGE SATURDAY MORNING...EXPECT STRONG WESTERLY
WINDS WITH SUSTAINED WINDS 20-25KTS AND GUSTS 40-45KTS. SKIES WILL
CLEAR W-E LATE MORNING/EARLY AFTERNOON AS DRIER AIR OVERSPREADS INTO
REGION.

WINDS WILL SUBSIDE SATURDAY NIGHT. VFR CONDITIONS SUNDAY THROUGH
WEDNESDAY.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BADGETT
LONG TERM...VINCENT
AVIATION...WSS
Hazardous weather outlook, Mar 7, 2:17 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EST FRI MAR 7 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
217 PM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING OVER THE SOUTHEAST HALF OF CENTRAL NORTH
CAROLINA. ANY THUNDERSTORMS THAT OCCUR LATE THIS AFTERNOON AND THIS
EVENING WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS BETWEEN 40
AND 50 MPH WITH ISOLATED GUSTS NEAR 60 MPH.

AT THIS TIME...IT APPEARS THAT THE SEVERE WEATHER THREAT HAS
DIMINISHED SOMEWHAT FOR LATE TONIGHT. WHILE THE WIND FIELD WILL BE
FAVORABLE FOR SEVERE STORMS....THE AVAILABLE MOISTURE ALOFT IS NOW
QUESTIONABLE. THIS MOISTURE IS NEEDED TO INITIATE AND SUSTAIN THE
STORMS. IF THE AIR MASS IS TOO DRY ALOFT...ONLY ISOLATED SEVERE
STORMS ARE EXPECTED AND MAINLY CONFINED TO THE SOUTHEAST AND
EASTERN SECTIONS. THE TIME FOR THE STORMS TO DEVELOP WILL BE
CLOSER TO DAYBREAK...MAINLY AFTER 3 OR 4 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT CROSSING THE REGION SATURDAY MORNING MAY BE
ACCOMPANIED BY A FEW SEVERE STORMS. THE MAIN SEVERE WEATHER THREAT
WILL BE WIND GUSTS UP TO 65 MPH. THE FRONT SHOULD EXIT THE COASTAL
PLAIN COUNTIES EARLY SATURDAY AFTERNOON.

STRONG WINDS BEHIND THE FRONT WILL GUSTS AS HIGH AS 40 TO 45 MPH.
THESE WINDS IN COMBINATION WITH THE WET TOP SOIL MAY DOWN A FEW
TREES...POSSIBLY LEADING TO SOME POWER OUTAGES. DRIVING MAY ALSO
BE DIFFICULT AT TIMES...ESPECIALLY FOR OPERATORS OF HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. SKYWARN
SPOTTER ACTIVATION MAY BE NEEDED FOR A BRIEF PERIOD EARLY SATURDAY
MORNING.

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS TONIGHT.

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.